ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Dynamical behavior of the soliton formation and propagation in magnetized plasma

Das, GC and Sarma, J and Gao, Yi-Tian and Uberoi, C (2000) Dynamical behavior of the soliton formation and propagation in magnetized plasma. In: Physics of Plasmas, 7 (6). pp. 2374-2380.

[img] PDF
Restricted to Registered users only

Download (86kB) | Request a copy


Despite many theoretical studies on soliton formation and its propagation in plasmas, no study with multicomponent magnetized plasma has derived the special nonlinear wave equation, called the Zakharov–Kuznetsov equation [V. E. Zakharov and E. A. Kuznetsov, Sov. Phys. JETP 39, 285 (1974)]. Thus, the main emphasis has been given to employing the hyperbolic-type method for finding the soliton features in relation to laboratory and space plasma environments. Where this method has been unsuccessful, an alternate method has been developed to yield the soliton propagation. The features of the nonlinear plasma-acoustic waves, which depend on the plasma composition, affect the coexistence of compressive and rarefactive solitary waves. Later, allowing for the higher order nonlinearity in the dynamics, one is led to further different solitary waves along with double layers. The main aim of the present study is to use a new formalism for finding the soliton propagation from the nonlinear wave equation with strong, as well as weak, nonlinearity. The coexistence of different nonlinear acoustic modes due to the interaction of multiple charges in plasma is shown. Moreover, the theoretical observations revealed many other soliton-like structures, which could be similar to the dip and hump solitons observed by the Freja Scientific Satellite and the collapsed solitons expected in the propagation of solar flares, as well as in the interplanetary space plasmas.

Item Type: Journal Article
Publication: Physics of Plasmas
Publisher: American Institute of Physics
Additional Information: Copyright of this article belongs to American Institute of Physics.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 24 Jul 2008
Last Modified: 19 Sep 2010 04:48
URI: http://eprints.iisc.ac.in/id/eprint/15240

Actions (login required)

View Item View Item